Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 25, 2011, 3:02 PM CST for 13 counties in North Dakota; Kittson County, Marshall County, Minnesota. It took effect at Feb 25, 2011, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 3:02 PM CST (21:02 UTC)
- In effect from
- Feb 25, 2011, 9:00 PM CST
- Expired
- Feb 26, 2011, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS43 KFGF 252102 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 302 PM CST FRI FEB 25 2011 ...ANOTHER NIGHT OF HAZARDOUS WIND CHILLS... .A WEST WIND OF 5 TO 10 MPH WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 35 BELOW TONIGHT INTO SATURDAY MORNING. MNZ004-007-NDZ006>008-014>016-024-026-027-054-261600- /O.NEW.KFGF.WC.Y.0018.110226T0300Z-110226T1600Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 302 PM CST FRI FEB 25 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY. * WIND CHILLS WILL BECOME HAZARDOUS THIS EVENING CONTINUING OVERNIGHT. * WIND CHILL VALUES OF 25 TO 35 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
4 follow-up statements
624 WWUS43 KFGF 260300 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 900 PM CST FRI FEB 25 2011 ...ANOTHER NIGHT OF HAZARDOUS WIND CHILLS... .A WEST WIND OF 5 TO 10 MPH WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 40 BELOW TONIGHT INTO SATURDAY MORNING. MNZ004-007-NDZ006>008-014>016-024-026-027-054-261600- /O.CON.KFGF.WC.Y.0018.000000T0000Z-110226T1600Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 900 PM CST FRI FEB 25 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY. * WIND CHILLS WILL BE HAZARDOUS INTO SATURDAY MORNING. * WIND CHILL VALUES OF 25 TO 40 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ TG
279 WWUS43 KFGF 261110 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 510 AM CST SAT FEB 26 2011 ...ANOTHER MORNING OF HAZARDOUS WIND CHILLS... .A SOUTHWEST WIND OF 5 TO 15 MPH WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 40 BELOW FOR SATURDAY MORNING. NDZ028>030-038-261600- /O.EXA.KFGF.WC.Y.0018.000000T0000Z-110226T1600Z/ GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY 510 AM CST SAT FEB 26 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILLS WILL BE HAZARDOUS SATURDAY MORNING. * WIND CHILL VALUES OF 25 TO 40 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. FOR THOSE GOING OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ004-007-NDZ006>008-014>016-024-026-027-054-261800- /O.EXT.KFGF.WC.Y.0018.000000T0000Z-110226T1800Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 510 AM CST SAT FEB 26 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS WILL BE HAZARDOUS SATURDAY MORNING. * WIND CHILL VALUES OF 25 TO 40 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. FOR THOSE GOING OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ HOPPES
606 WWUS43 KFGF 261625 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1025 AM CST SAT FEB 26 2011 ...WIND CHILLS TO GRADUALLY IMPROVE... .A SOUTHWEST WIND OF 5 TO 15 MPH WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 40 BELOW FOR SATURDAY MORNING. NDZ028>030-038-261730- /O.EXP.KFGF.WC.Y.0018.000000T0000Z-110226T1600Z/ GRIGGS-STEELE-TRAILL-BARNES- INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE... VALLEY CITY 1025 AM CST SAT FEB 26 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ MNZ004-007-NDZ006>008-014>016-024-026-027-054-261800- /O.CON.KFGF.WC.Y.0018.000000T0000Z-110226T1800Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 1025 AM CST SAT FEB 26 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS WILL BE HAZARDOUS THE REMAINDER OF THE MORNING. * WIND CHILL VALUES OF 25 TO 35 BELOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN RESULT IF PRECAUTIONS ARE NOT TAKEN. FOR THOSE GOING OUTDOORS... MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
433 WWUS43 KFGF 261825 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1225 PM CST SAT FEB 26 2011 ...RISING TEMPERATURES REDUCING WIND CHILL THREAT... .RISING TEMPERATURES HAVE REDUCED THE WIND CHILL THREAT ACROSS THE REGION. MNZ004-007-NDZ006>008-014>016-024-026-027-054-261930- /O.EXP.KFGF.WC.Y.0018.000000T0000Z-110226T1800Z/ KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...WARREN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 1225 PM CST SAT FEB 26 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 2:53 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 25, 2:53 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CST FRI FEB 25 2011
.DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND MINOR
PCPN CHANCES. MODELS OVERALL IN PRETTY GOOD AGREEMENT THROUGH
PERIOD AND WILL USE BLEND FOR FORECAST.
VERY LITTLE -SN NOTED FROM METARS WITH WEAK RETURNS ASSOCIATED
WITH WEAK WAVE RIDING ALONG DAKOTAS BORDER AREA. BASED ON CURRENT
TRENDS AND TIMING WILL MENTION SOME FLURRIES ACROSS SE FA THIS
EVENING. OTHERWISE TEMPERATURES MAIN CONCERN. AS WAVE EXITS THIS
EVENING CLOUDS SHOULD EXIT TO THE EAST AND ANY CU DEVELOPMENT
UNDER COLD POOL WILL DISSIPATE. WITH SURFACE HIGH OVERHEAD WEAK
FLOW AND EVENTUAL CLEARING TEMPERATURES SHOULD DROP OFF QUICKLY.
ANOTHER COLD NIGHT WITH TEMPERATURES LOWERED BLO GUIDANCE. EVEN
WITH WIND BLO 10KT WILL NEED WCHILL ADVISORY ACROSS NORTH WITH
COLD TEMPERATURES.
NORTHERN BRANCH OF BROAD WESTERN MID LEVEL TROUGH SWINGS THROUGH
SATURDAY. GFS SHOWING LOWER CONDENSATION PRESSURE DEFICITS FROM
275-280K SURFACE JUST CLIPPING FAR SOUTHERN FA. SLIGHT CHANCE POPS
IN NOW AND WILL MAINTAIN BUT MINIMAL AMOUNTS EXPECTED. ON THE
SURFACE HIGH PRESSURE SHIFTS EAST SETTING UP INCREASING RETURN
FLOW. COLD START HOWEVER SHOULD SEE A LITTLE BETTER RECOVERY WITH
MIXING/WARM ADVECTION.
CONTINUED WARM ADVECTION AND ENOUGH MIXING TO HOLD TEMPERATURES UP
SOMEWHAT HOWEVER OVERALL CLOUD TRENDS WILL HAVE FINAL SAY.
ANOTHER WEAK WAVE IN OVERALL ZONAL MID LEVEL FLOW CROSSES SOUTHERN
CANADA SUNDAY. LOOKS TO BE SIMILAR TO PREVIOUS WEAK FEATURES AND
WILL ONLY HAVE SLIGHT CHANCE POPS ACROSS FAR NORTH. THERMAL
ADVECTION LEVELS OFF AND WITH WARMER START TEMPERATURES SHOULD AT
LEAST APPROACH SOMETHING RESEMBLING AVERAGE.
WARM ADVECTION KICKS IN AGAIN MONDAY AHEAD OF NEXT STRONGER
WAVE/COLD FRONT TO AFFECT FA. LIKE PREVIOUS WAVE LOWEST
CONDENSATION PRESSURE DEFICITS/ISENTROPIC LIFT CONFINED FROM FAR
NORTH INTO SOUTHERN CANADA SO CURRENT POPS SEEM REASONABLE. LOOKS
TO BE OUR LAST SEMI-REASONABLE DAY BEFORE COLD FRONT SWINGS
THROUGH IN LATER PERIOD.
.LONG TERM (TUE-FRI)...
LONG TERM MODELS IN GENERAL AGREEMENT WITH THE UPPER LEVEL FEATURES
ACROSS THE NORTHERN PLAINS IN THE TUESDAY THROUGH FRIDAY. ZONAL FLOW
WITH WEAK RIDGING EXPECTED ACROSS THE INTERMOUNTAIN WEST DURING THE
PERIOD. WEAK DISTURBANCES WILL TRACK ACROSS THE NORTH ON TUESDAY SO
TRIMMED THE POPS TO JUST THE NORTHERN HALF OF THE FA AND THEN WENT
WITH FLURRIES ON DURING THE DAY. DRY ON WED BEFORE WAA BEGINS
THURSDAY AS SATURATED COLUMN LIFTS OVER THE COLD DOME INCREASING THE
CHANCES FOR SNOW IN THE THURS-FRI TIME FRAME. TEMPS WILL BE WELL
BELOW AVERAGE FOR THE BEGINNING OF MARCH WITH HIGHS 5 TO 15 DEGREES
BELOW NORMAL.
&&
.AVIATION...
POCKETS OF MVFR CIGS AND SOME MVFR VSBYS WITH -SN WILL CONTINUE TO
LINGER THIS AFTERNOON ACROSS THE FA. MVFR CONDITIONS WILL IMPROVE
THIS EVENING AND ALL TAF SITES WILL BE VFR OVERNIGHT WITH BKN MID
LEVEL CLOUDS AOA 6000FT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY
FOR NDZ006>008-014>016-024-026-027-054.
MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY
FOR MNZ004-007.
&&
VOELKER/JKHazardous weather outlook, Feb 25, 5:54 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 554 AM CST FRI FEB 25 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 554 AM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 25 TO 35 BELOW ARE EXPECTED THROUGH THIS MORNING...MAINLY NORTH AND WEST OF A VALLEY CITY TO ROSEAU LINE. A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON ON FRIDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
Nearby
Wind Chill Advisories in North Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.